Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 21, 2025, 3:29 AM CDT for 6 counties in Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2025, 3:29 AM CDT (08:29 UTC)
- Expired
- Jul 21, 2025, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Grundy County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 157 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:15 AM CDT | FLASH FLOOD | Brookfield, MO | Sheriffs office reports several roads flooded in Brookfield. |
| Jul 21, 5:15 AM CDT | FLASH FLOOD | Marceline, MO | Roads flooded in Marceline. |
| Jul 21, 6:49 AM CDT | FLASH FLOOD | 1 S Laredo, MO | Water over route V. |
| Jul 21, 6:55 AM CDT | FLOOD | 4 W Linneus, MO | MoDOT reporting Route B closed in both directions due to flooding. |
| Jul 21, 6:55 AM CDT | FLASH FLOOD | 4 W Linneus, MO | Flooding closed Route B. Time based on dispatch report. |
| Jul 21, 7:00 AM CDT | FLASH FLOOD | 7 Sw Wien, MO | Route D closed from flooding. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 106 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3196 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 13.1
The text
As transmitted.
488
WGUS53 KEAX 210829
FFWEAX
MOC041-079-115-117-121-175-211430-
/O.NEW.KEAX.FF.W.0025.250721T0829Z-250721T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
329 AM CDT Mon Jul 21 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Northeastern Chariton County in north central Missouri...
Southeastern Grundy County in north central Missouri...
Linn County in north central Missouri...
Northeastern Livingston County in north central Missouri...
Southwestern Macon County in north central Missouri...
Northwestern Randolph County in north central Missouri...
* Until 930 AM CDT Monday.
* At 329 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Brookfield, Marceline, Bucklin, Laclede, Linneus, Browning,
Laredo, New Cambria, Purdin, Jacksonville, Saint Catherine, Wien
and Prairie Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4004 9312 3960 9244 3948 9275 4004 9362
FLASH FLOOD...RADAR INDICATED
$$
731 follow-up statement
943 WGUS73 KEAX 211436 RRA FFSEAX Flash Flood Statement National Weather Service Kansas City/Pleasant Hill MO 936 AM CDT Mon Jul 21 2025 MOC041-079-115-117-121-175-211446- /O.EXP.KEAX.FF.W.0025.000000T0000Z-250721T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chariton MO-Grundy MO-Linn MO-Livingston MO-Macon MO-Randolph MO- 936 AM CDT Mon Jul 21 2025 ...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN CHARITON, SOUTHEASTERN GRUNDY, LINN, NORTHEASTERN LIVINGSTON, SOUTHWESTERN MACON AND NORTHWESTERN RANDOLPH COUNTIES IN NORTH CENTRAL MISSOURI... A Flood Warning has replaced all or portions of the this Flash Flood Warning. Please continue to use caution traveling within the flood warned area and heed to any water covered roads or road closures. A Flood Watch remains in effect until 100 PM CDT for portions of central, north central, and northeast Missouri. && LAT...LON 4004 9312 3960 9244 3948 9275 4004 9362 $$ Curtis
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:47 AM CDT, 42 minutes earlier. Its key messages:
- * Flood threat continues for portions of Macon, Linn and Randolph counties early this morning. Storms capable of 1-2"/hr rates could lead to flash flooding. * Heat builds back into the region today and is expected to continue into Thursday. Excessive heat warning is in effect through Thursday south of highway 36, with a heat advisory today for northeast Kansas into northwest Missouri. Increasing confidence in the need for head headlines regionwide at least Tuesday- Thursday.
Area forecast discussion, Jul 21, 2:47 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
247 AM CDT Mon Jul 21 2025
.KEY MESSAGES...
* Flood threat continues for portions of Macon, Linn and Randolph
counties early this morning. Storms capable of 1-2"/hr rates could
lead to flash flooding.
* Heat builds back into the region today and is expected to
continue into Thursday. Excessive heat warning is in effect
through Thursday south of highway 36, with a heat advisory
today for northeast Kansas into northwest Missouri. Increasing
confidence in the need for head headlines regionwide at least
Tuesday- Thursday.
&&
.DISCUSSION...
Issued at 246 AM CDT Mon Jul 21 2025
Another messy low confidence forecast this morning. Accas developed
mainly along and north of I-70 overnight. Had storm development as
far west as STJ, but were unable to sustain themselves for any
period of time west if I-35. CAMs are currently not handling the
current situation well, but appears storm development has primarily
focused along the highway 36 corridor potentially along a weak
boundary. Convection along the potential boundary may shift south
towards the I-70 corridor this morning, before lifting back to the
north as upper ridge strengthens today. RAP keeps convection going
through the morning hours today going across northern Missouri,
while the HRRR and RRFS dry out shortly after sunrise. Unlike
yesterday, don't see any features that would help aid in convective
development to the west. Atmosphere appears to be fairly weakly
capped, and NAMNEST and HRRR suggest at least the potential for an
isolated storm through at least the afternoon hours; however, the
overall expectation is that thunderstorm threat will gradually shift
north through the day as upper level ridge across the southeastern
US strengthens with heat and capping inversion building north. Clouds
and any potential storms would certainly hamper the potential for
northern Missouri to reach heat headline criteria today.
Confidence is increasing with upper level ridge building across the
region in heat headlines for the entire region Tuesday- at least
Thursday. A cold front is expected to approach from the north and
west late week, though there is some question as to whether the
front would actually make it Thursday into Friday. Models hint that
the direct feed of Gulf moisture into the central US may weaken ever
so slightly on Friday, potentially leading to a brief reprieve from
heat headlines before the ridge restrengthens some into the
weekend.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1226 AM CDT Mon Jul 21 2025
Isolated to scatted thunderstorms capable of very heavy rain are
possible through ~15Z Monday mainly along and north of I-70.
Thereafter, the threat for thunderstorms will lift north, with
VFR and very warm muggy conditions continuing throughout much of
the week.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 9 PM CDT this evening for
MOZ001-002-004-011>014-020>023.
Extreme Heat Watch from Tuesday afternoon through Thursday
evening for MOZ001>008-011>017-020>025.
Extreme Heat Warning until 7 PM CDT Thursday for MOZ028>033-
037>040-043>046-053-054.
Flood Watch until 1 PM CDT this afternoon for MOZ007-008-016-
017-024-025-032-033-040.
KS...Heat Advisory from noon today to 9 PM CDT this evening for
KSZ025-102.
Extreme Heat Watch from Tuesday afternoon through Thursday
evening for KSZ025-102.
Extreme Heat Warning until 7 PM CDT Thursday for KSZ057-060-
103>105.
&&
DISCUSSION...BT
AVIATION...BTHazardous weather outlook, Jul 20, 5:06 AM CDT, 22 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0506 AM CDT Sun Jul 20 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211006- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0506 AM CDT Sun Jul 20 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... * Additional waves of showers and thunderstorms are expected today north of boundary across the region. Stronger storms would be capable of very heave rainfall and gusty winds. * Heat is expected to become more established across the region on Tuesday, lasting through at least Thursday.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:57 PM CDT | River Flood Warning | EAX | Carroll | 14 hr |
| Jul 21, 2:16 AM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Randolph | 3 hr |
| Jul 21, 4:37 AM CDT | Flash Flood Warning | EAX | Grundy, Harrison, Mercer, Sullivan | 5 hr |
| Jul 21, 4:47 AM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Randolph | 5 hr |
| Jul 21, 5:26 AM CDT | Flash Flood Warning | EAX | Grundy, Linn, Livingston | 4 hr |
| Jul 21, 6:11 AM CDT | Flash Flood Warning | EAX | Chariton, Linn, Livingston, Randolph | 3 hr |
| Jul 21, 6:17 AM CDT | River Flood Warning | EAX | Chariton, Macon | 8 hr |
| Jul 21, 6:29 AM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Pettis, Saline | 3 hr |
| Jul 21, 8:40 AM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Platte | 3 hr |
| Jul 21, 9:23 AM CDT | Flash Flood Warning | EAX | Cass, Jackson | 4 hr |
| Jul 21, 9:31 AM CDT | Areal Flood Warning | EAX | Chariton, Grundy, Linn, Livingston, Macon, Randolph and 1 more | 12 hr |
| Jul 21, 10:34 AM CDT | River Flood Warning | EAX | Jackson | 4 hr |
| Jul 21, 10:49 AM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Jul 21, 1:07 PM CDT | Areal Flood Warning | EAX | Cass, Jackson | 4 hr |
| Jul 21, 2:38 PM CDT | Extreme Heat Warning | EAX | Bates, Carroll, Cass, Chariton, Clay, Cooper and 10 more | 11 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.